Advanced Search
MyIDEAS: Login to save this article or follow this journal

On the Extensive Number of Plays to Achieve Superior Performance with the Geometric Mean Strategy

Contents:

Author Info

  • Donald C. Aucamp

    (School of Business, Southern Illinois University at Edwardsville, Box 1100, Edwardsville, Illinois 62026)

Registered author(s):

    Abstract

    The advantages of the Geometric Mean or Log Strategy have been well documented and recommended by many because a follower of this strategy will ultimately outperform in the long-run any other significantly different strategy, almost surely. This paper provides both theory and evidence to indicate that the "long-run" can be quite long in risky situations. These cases are typified by many business ventures and undiversified speculative investments in OTC securities. On the other hand, it is shown that the Log Strategy can "virtually dominate" in a moderate number of plays in cases when risk is low.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://dx.doi.org/10.1287/mnsc.39.9.1163
    Download Restriction: no

    Bibliographic Info

    Article provided by INFORMS in its journal Management Science.

    Volume (Year): 39 (1993)
    Issue (Month): 9 (September)
    Pages: 1163-1172

    as in new window
    Handle: RePEc:inm:ormnsc:v:39:y:1993:i:9:p:1163-1172

    Contact details of provider:
    Postal: 7240 Parkway Drive, Suite 300, Hanover, MD 21076 USA
    Phone: +1-443-757-3500
    Fax: 443-757-3515
    Email:
    Web page: http://www.informs.org/
    More information through EDIRC

    Related research

    Keywords: geometric mean return; log utility; log strategy;

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. MacLean, Leonard C. & Sanegre, Rafael & Zhao, Yonggan & Ziemba, William T., 2004. "Capital growth with security," Journal of Economic Dynamics and Control, Elsevier, vol. 28(5), pages 937-954, February.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:inm:ormnsc:v:39:y:1993:i:9:p:1163-1172. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Mirko Janc).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.